Alert archive / Kansas / Flash Flood Watches in 2007

Flash Flood Watch 9, NWS Wichita, KS

July 23, 200722 counties in Kansas

NWS Wichita, KS issued this flash flood watch at Jul 23, 2007, 11:07 AM CDT for 22 counties in Kansas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2007, 11:07 AM CDT (16:07 UTC)
Expired
Jul 23, 2007, 7:15 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS
Flood severity
None
All 22 counties

Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 4.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KICT 231607
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
1107 AM CDT MON JUL 23 2007

...THUNDERSTORMS WITH MORE HEAVY RAINFALL IS ON THE WAY THIS
AFTERNOON AND EARLY THIS EVENING...

.A COMPLEX OF STORMS OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI
COULD REDEVELOP AND MOVE INTO AREAS MAINLY EAST OF A SALINA TO
LYONS LINE THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED
FLOODING. 

KSZ049>053-067>070-082-083-091>094-098-240015-
/O.NEW.KICT.FF.A.0009.070723T1607Z-070724T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
1107 AM CDT MON JUL 23 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH 
  CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...CHASE...MARION...MCPHERSON...RICE 
  AND SALINE. IN SOUTH CENTRAL KANSAS...BUTLER...COWLEY...
  HARPER...HARVEY...KINGMAN...RENO...SEDGWICK AND SUMNER. IN 
  SOUTHEAST KANSAS...CHAUTAUQUA...ELK AND GREENWOOD.

* UNTIL 10 PM CDT THIS EVENING.

* SCATTERED TO NUMEROUS THUNDERSTORMS WILL SLOWLY MOVE SOUTHWEST
  AT SPEEDS OF 10 TO 15 MPH INTO SOUTH CENTRAL AND PORTIONS OF
  CENTRAL KANSAS THIS AFTERNOON AND EVENING. THE STORMS WILL BE
  VERY EFFICIENT RAINFALL MAKERS WITH HOURLY RAINFALL RATES OF 2
  TO 3 INCHES POSSIBLE. THIS MAY CAUSE SOME FLASH FLOODING ESPECIALLY IN
  CREEKS AND STREAMS.

* MOTORISTS SHOULD BE ALERT TO RAPID RAINFALL RATES ESPECIALLY
  NEAR CREEKS AND STREAMS. DO NOT DRIVE ACROSS FLOODED ROADS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
COX
3 follow-up statements
000 
WGUS63 KICT 231754
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
1254 PM CDT MON JUL 23 2007

...THUNDERSTORMS WITH MORE HEAVY RAINFALL IS ON THE WAY THIS
AFTERNOON AND EARLY THIS EVENING...

.A COMPLEX OF STORMS OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI
COULD REDEVELOP AND MOVE INTO AREAS MAINLY EAST OF A SALINA TO
LYONS LINE THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED
FLOODING.

KSZ071-072-095-096-099-100-240200-
/O.EXA.KICT.FF.A.0009.000000T0000Z-070724T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS
1254 PM CDT MON JUL 23 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST KANSAS...
  INCLUDING THE FOLLOWING AREAS...ALLEN...LABETTE...MONTGOMERY...
  NEOSHO...WILSON AND WOODSON.

* UNTIL 10 PM CDT THIS EVENING.

* SCATTERED TO NUMEROUS THUNDERSTORMS WILL SLOWLY MOVE SOUTHWEST
  AT SPEEDS OF 10 TO 15 MPH INTO SOUTHEAST KANSAS THIS AFTERNOON
  AND EVENING. THE STORMS WILL BE VERY EFFICIENT RAINFALL MAKERS
  WITH HOURLY RAINFALL RATES OF 2 TO 3 INCHES POSSIBLE. THIS MAY
  CAUSE SOME FLASH FLOODING ESPECIALLY IN CREEKS AND STREAMS.

* MOTORISTS SHOULD BE ALERT TO RAPID RAINFALL RATES ESPECIALLY 
  NEAR CREEKS AND STREAMS. DO NOT DRIVE ACROSS FLOODED ROADS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KSZ049>053-067>070-082-083-091>094-098-240200-
/O.CON.KICT.FF.A.0009.000000T0000Z-070724T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
1254 PM CDT MON JUL 23 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...CHASE...MARION...MCPHERSON...RICE AND SALINE. IN 
  SOUTH CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY...
  KINGMAN...RENO...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...
  CHAUTAUQUA...ELK AND GREENWOOD.

* UNTIL 10 PM CDT THIS EVENING.

* SCATTERED TO NUMEROUS THUNDERSTORMS WILL SLOWLY MOVE SOUTHWEST 
  AT SPEEDS OF 10 TO 15 MPH INTO SOUTH CENTRAL AND PORTIONS OF 
  CENTRAL KANSAS THIS AFTERNOON AND EVENING. THE STORMS WILL BE 
  VERY EFFICIENT RAINFALL MAKERS WITH HOURLY RAINFALL RATES OF 2 
  TO 3 INCHES POSSIBLE. THIS MAY CAUSE SOME FLASH FLOODING 
  ESPECIALLY IN CREEKS AND STREAMS. 

* MOTORISTS SHOULD BE ALERT TO RAPID RAINFALL RATES ESPECIALLY 
  NEAR CREEKS AND STREAMS. DO NOT DRIVE ACROSS FLOODED ROADS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
COX
000 
WGUS63 KICT 232033
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT MON JUL 23 2007

...THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND
EARLY THIS EVENING AND PRODUCE MORE TORRENTIAL RAINFALL...

.CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
SOUTHEAST KANSAS THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY
THIS EVENING. MEANWHILE...A DISTURBANCE IN NORTHEAST KANSAS WILL
TRIGGER SCATTERED THUNDERSTORMS ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH MAY LEAD TO
LOCALIZED FLOODING.

KSZ049>053-067>072-082-083-091>096-098>100-240300-
/O.CON.KICT.FF.A.0009.000000T0000Z-070724T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
333 PM CDT MON JUL 23 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...CHASE...MARION...MCPHERSON...RICE AND SALINE. IN 
  SOUTH CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY...
  KINGMAN...RENO...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...
  ALLEN...CHAUTAUQUA...ELK...GREENWOOD...LABETTE...MONTGOMERY...
  NEOSHO...WILSON AND WOODSON.

* UNTIL 10 PM CDT THIS EVENING.

* SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
  LATE THIS AFTERNOON AND EARLY THIS EVENING. THE BULK OF THE
  STORMS WILL AFFECT AREAS SOUTHEAST OF A EUREKA TO WINFIELD LINE
  THROUGH THE AFTERNOON. STORM MOVEMENT WILL BE TO THE SOUTHWEST
  AT SPEEDS OF 10 TO 15 MPH. THE STORMS WILL BE VERY EFFICIENT
  RAINFALL MAKERS WITH HOURLY RAINFALL RATES OF 2 TO 3 INCHES
  POSSIBLE. THIS MAY CAUSE SOME FLASH FLOODING ESPECIALLY IN
  CREEKS AND STREAMS.

* MOTORISTS SHOULD BE ALERT TO RAPID RAINFALL RATES ESPECIALLY 
  NEAR CREEKS AND STREAMS. DO NOT DRIVE ACROSS FLOODED ROADS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
COX
000 
WGUS63 KICT 240015
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CDT MON JUL 23 2007


KSZ049>053-067>072-082-083-091>096-098>100-240115-
/O.CAN.KICT.FF.A.0009.000000T0000Z-070724T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
715 PM CDT MON JUL 23 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH
CENTRAL KANSAS AND SOUTHEAST KANSAS HAS BEEN CANCELLED. 

THUNDERSTORMS HAVE PUSHED OFF TO THE SOUTH OVER THE LAST COUPLE
OF HOURS DIMINISHING ADDITIONAL FLOODING POTENTIAL.

$$

LAWSON

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Jul 23, 10:54 AM CDT, 13 minutes earlier.

Area forecast discussion, Jul 23, 10:54 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1054 AM CDT MON JUL 23 2007

.UPDATE...

WE ARE SENDING OUT AN UPDATE TO ISSUE A FLASH FLOOD WATCH FOR MUCH
OF THE FORECAST AREA THIS AFTERNOON AND EARLY THIS EVENING.

LATEST WATER VAPOR LOOP IS SHOWING A TRAIN OF MESOSCALE CONVECTIVE
SYSTEMS DEVELOPING (MCS) OVER NORTHEAST KANSAS AND NORTHWEST
MISSOURI. THIS IS INDUCING SOME MESOSCALE CONVECTIVE VORT LOBES(MCV)
OVER NORTHEAST KANSAS. THESE MCVS SHOULD TRICKLE THERE WAY
SOUTH-SOUTHWEST INTO OUR FORECAST AREA THIS AFTERNOON AND EARLY THIS
EVENING. THE ENVIRONMENT IS ONCE AGAIN SET FOR HIGH PRECIPITATION
EFFICIENCY...SO IT WILL NOT TAKE MUCH TO DEVELOP STORMS WITH VERY
HEAVY RAINFALL PRODUCERS. CORFIDI VECTORS SHOW THESE STORMS HAVING
SOME FORWARD PROPAGATION AT SPEEDS OF 10 TO 15 OUT TO THE
SOUTHWEST...BUT THEY MAY BUILD ON A SHEAR AXIS AROUND 700 MB WHICH
STRETCHES ACROSS AREAS ALONG AND SOUTHEAST OF A MARION TO WELLINGTON
LINE. THE ONLY CONCERN MAY BE LACK OF INSTABILITY FROM THE
CONVECTIVE DEBRIS...BUT LIKE WE SAID IT WILL NOT TAKE MUCH TO
INITIATE CONVECTION DUE TO SUCH A SATURATED ENVIRONMENT AND
BOUNDARIES LURKING AROUND. AS A RESULT...WE ISSUED A FLASH FLOOD
WATCH FOR MUCH OF THE FORECAST AREA WITH THE MAIN FOCUS IN SOUTH
CENTRAL KANSAS. WE LEFT SOUTHEAST KANSAS OUT OF THE PICTURE FOR
NOW...SINCE IT APPEARS LIKE DRIER AIR IS TRYING TO FILTER INTO
THAT REGION. HOWEVER...WITH A NICE WAVE MOVING OUT OF NORTHERN
MISSOURI THEY MAY SEE A FEW SEVERE STORMS DUE TO BETTER SHEAR AND
DRIER AIR ALOFT THIS AFTERNOON.

COX

&&

.PREV DISCUSSION... /ISSUED 635 AM CDT MON JUL 23 2007/

AVIATION...
UPDATE FOR 12Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND BECOME MORE NUMEROUS AS THE DAY GOES ON TODAY. WE
INSERTED TEMPO FOR THUNDERSTORMS ACROSS CENTRAL KANSAS MAINLY DURING
THE AFTERNOON HOURS...AS AN IMPULSE IN THE MID-LEVELS APPROACHES
CENTRAL KANSAS FROM THE NORTHEAST. EXPECTING MAINLY VFR
CONDITIONS...HOWEVER A FEW OF THE TAF SITES COULD SEE REDUCED
VISIBILITIES DUE TO TORRENTIAL DOWNPOURS. THE ACTIVITY SHOULD
GRADUALLY DIMINISH AFTER 04Z.

JAKUB

PREV DISCUSSION... /ISSUED 323 AM CDT MON JUL 23 2007/

DISCUSSION...

TODAY:

SEVERAL ISSUES TODAY WITH TIMING/LOCATION OF CONVECTION. MCS
TRACKING SOUTHWEST OUT OF IOWA COULD ENTER THE EDGE OF THE COUNTY
WARNING AREA BY 1800 UTC. IN ADDITION...SHORTWAVE SHOULD ENHANCE
LIFT ACROSS THE AREA AND GET SO CALLED AIRMASS STORMS/SHOWERS GOING
EARLIER IN THE AFTERNOON AND A BIT MORE WIDESPREAD THAN YESTERDAY.
OPTED TO BUMP UP PROBABILITY OF PRECIPITATION FOR HIGHER COVERAGE
THIS AFTERNOON/EVENING. SOME POTENTIAL FOR SEVERE...ESPECIALLY ACROSS
THE NORTH WHERE COMBO OF LAPSE RATES...DRY AIR ALOFT...AND HIGHER
WINDS SHOULD CONTRIBUTE TO A FEW PULSE SEVERE STORMS. WOULD ALSO
NOT RULE OUT A LANDSPOUT OR TWO ESPECIALLY ACROSS THE NORTHERN
HALF...WHERE FORECAST SOUNDINGS LATE THIS AFTERNOON/EVENING SHOW
IMPRESSIVE DIRECTIONAL SHEAR IN THE SUBSTITUTE CLOUD LAYER AND
STEEP LAPSE RATES RESULTING IN CONVECTIVE AVAILABLE POTENTIAL
ENERGY BELOW 3KM. RELATIVELY MOIST AIR WILL ALSO CONTRIBUTE TO
LOCALLY HEAVY RAIN UNDER THE BIGGER CORES OF THE SLOW MOVING CELLS.

TONIGHT-WED:

ISSUES ABOUND AS WAVE TRACKS THROUGH BY TONIGHT.  CONFLICTING
MODEL AND RUN TO RUN SOLUTIONS ON WHERE MOISTURE ENDS UP. THIS
WOULD LEAD TO AN UNSETTLED PATTERN INTO MIDDLE WEEK. OPTED NOT TO
MAKE SIGNIFICANT CHANGES IN THIS PERIOD AND LET NEXT SHIFT SEE IF
MODELS CONVERGE ON SOLUTION. DID TWEAK TEMPERATURES A BIT...MAINLY
FOR CLIMATOLOGY.

THROUGH-SAT:

ONLY CHANGE WAS TO TWEAK MAXIMUM/MINIMUM TEMPERATURE SLIGHTLY TO
ACCOUNT FOR CLIMATOLOGY/LOCAL EFFECTS. -HOWERTON

AVIATION...
ANTICIPATE A BIT MORE CUMULUS SLIGHTLY EARLIER IN THE PD. WILL
LIKELY NEED TO ADD VCTS TO SLN BY MIDDAY. OTHERWISE PRECIPITATION
FORECAST ON 06Z TAFS STILL LOOKS TO BE ON TRACK. ALSO SOME MINOR
CHANCE OF MVFR FOG/STRATUS TOMORROW MORNING MOST LOCATIONS AS
WELL. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    90  70  89  69 /  60  60  20  20
HUTCHINSON      91  71  90  69 /  60  60  20  20
NEWTON          90  70  90  68 /  60  60  20  20
ELDORADO        89  68  88  69 /  60  60  20  20
WINFIELD-KWLD   91  71  88  70 /  60  60  20  20
RUSSELL         93  71  92  70 /  40  40  20  10
GREAT BEND      92  71  92  70 /  40  40  20  10
SALINA          91  72  92  71 /  60  60  20  10
MCPHERSON       91  72  90  70 /  60  60  20  10
COFFEYVILLE     88  69  89  68 /  30  30  20  20
CHANUTE         87  68  88  68 /  30  30  20  20
IOLA            87  68  87  68 /  30  30  20  20
PARSONS-KPPF    88  68  87  70 /  30  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR KSZ049>053-
067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Jul 23, 5:43 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
543 AM CDT MON JUL 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
543 AM CDT MON JUL 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL INCREASE DURING THE DAY...WITH THE GREATEST
COVERAGE EXPECTED BETWEEN 2 PM AND 8 PM. A FEW OF THE STORMS MAY
BE SEVERE. THREATS INCLUDE UP TO QUARTER SIZED HAIL...WIND GUSTS
TO 65 MPH AND LOCALLY HEAVY RAIN. THE SLOW MOVING STORMS WILL
PRODUCE TORRENTIAL RAIN WHICH COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
ON TUESDAY. AN ISOLATED STRONG STORM WITH LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

HEAT INDICES WILL HOVER AROUND 100 DEGREES ACROSS MUCH OF CENTRAL
KANSAS ON THURSDAY AND FRIDAY.

BY FRIDAY NIGHT AND SATURDAY...A SLIGHT CHANCE FOR THUNDERSTORMS
WILL RETURN TO MUCH OF THE AREA. THESE STORMS ARE NOT EXPECTED TO
BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EARLY EVENING...GENERALLY NORTH OF A LINE FROM EUREKA TO WICHITA
TO HARPER.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Jul 23, 6:30 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
630 AM CDT MON JUL 23 2007

KSZ093-231200-
COWLEY-
630 AM CDT MON JUL 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR COWLEY COUNTY...

AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINFIELD...AND MOVING SOUTH AT 5 MPH.

SMALL HAIL AND EXTREMELY HEAVY RAINFALL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:19 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline37 min
Jul 23, 1:38 PM CDTFlash Flood WarningICTAllen, Woodson5 hr
Jul 23, 4:48 PM CDTSevere Thunderstorm WarningICTReno57 min

Nearby

Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.